Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
rbar89

Chest/Stomach Pains with Doxycycline

Recommended Posts

I am on Doxycycline for my Acne and have been on it for about a year and it has helped my acne a good deal but a couple of months ago it started giving me a really bad pain when i ate right in the middle of my stomach/chest. It is right at the end of that bone in the middle of your ribs. So i talked to my derma about it and he took me off of it for a month and the pain went away and then i went back a month later and he put me back on it, and now two weeks later it has come back as bad as ever. So what my question is, is if anyone else has had this with Doxycycline? Also if I were to switch pills I would like to switch to something similar because the Doxycline had worked pretty well after a while, maybe something like a Monocycline?

P.S. I also went to the regular doctor and he thought it was bad heartburn so he gave me some strong heartburn medicine for it and the pain went away but the reason was that I was at the same time that the derma took me off the doxycycline when we talked to him about it. And i have been taking the heartburn medicine again now but it hasn't worked because i was taking it with the Doxycycline. But now I have been off of the doxycycline for a couple of days and it hasn't really gone away. So ya i was just wondering wut pills to try if i switch and also if anyone else experienced the same problem with doxycycline?

Share this post


Link to post
Share on other sites

I am on Doxycycline for my Acne and have been on it for about a year and it has helped my acne a good deal but a couple of months ago it started giving me a really bad pain when i ate right in the middle of my stomach/chest. It is right at the end of that bone in the middle of your ribs. So i talked to my derma about it and he took me off of it for a month and the pain went away and then i went back a month later and he put me back on it, and now two weeks later it has come back as bad as ever. So what my question is, is if anyone else has had this with Doxycycline? Also if I were to switch pills I would like to switch to something similar because the Doxycline had worked pretty well after a while, maybe something like a Monocycline?

P.S. I also went to the regular doctor and he thought it was bad heartburn so he gave me some strong heartburn medicine for it and the pain went away but the reason was that I was at the same time that the derma took me off the doxycycline when we talked to him about it. And i have been taking the heartburn medicine again now but it hasn't worked because i was taking it with the Doxycycline. But now I have been off of the doxycycline for a couple of days and it hasn't really gone away. So ya i was just wondering wut pills to try if i switch and also if anyone else experienced the same problem with doxycycline?

sorry to hear about the shit you've been through...i've been on 100mg/day doxy for 2 months and haven't noticed any side effects at all

Share this post


Link to post
Share on other sites

I was on doxy for a month back in April of 2005 and I got incredibly horrible stomach pains every few seconds. I stopped taking it. I've been on mino for a month, and it hasn't caused any stomach pain so far.

Share this post


Link to post
Share on other sites

Almost every time about an hour after taking a pill, I'd have upset stomach but after a few days I guess my body was used to it and the feeling stopped.

Share this post


Link to post
Share on other sites

I was on it for about a month and half and sometimes I would get nauseous and/or vomit. I'm on Mino now and it's much better on my stomach. I had to be completely full before I even considered taking doxy.

Share this post


Link to post
Share on other sites

Sorry to hear about your bad luck with doxy. I would defintely not use it again and you may have to be switched to another drug outside the cycline family. Common side effects in the cycline family are nausea, dizziness, vomiting and very rarely ulcerative colitis which may be fatal. Anyone taking a cycline drug should consult their doctor immediately if they experience stomach pain or severe diarrhea. These could be signs of superinfection or the extremely rare, but possibly fatal ulcerative colitis.

I would consult with your healthcare provider about your concerns and stomach pain, and see what alternate drug theraphy might be suitable for you. Good Luck and keep us posted!

Share this post


Link to post
Share on other sites

I have had the same symptoms you had on Doxycycline. When I was first prescribed it, about 3 months ago, I started having chest pains that usually came while I was eating and that were frequent and short, but painful. This lasted several days and so I waited it out and it eventually went away. I'm still on Doxycycline and I have no bad side effects. Your situation seems worse, however, so I would probably switch antibiotics.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×